HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - PUMP/DRIVELINE; VENTRICULAR (ASSISST) BYPASS
Back to Search Results |
| Model Number |
1103 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
01/20/2026
Type of Reportable Event
Death
Additional Manufacturer Narrative
Investigation of this event is pending and a supplemental report will be sent upon its completion.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that a patient with a ventricular assist device was found deceased, with the cause of death unknown.Patient symptoms and complications were reported as unknown, and there were no specific signs, symptoms, or procedural or device-related issues detailed.
Additional Manufacturer Narrative
A supplemental report is being submitted for completion of the investigation.Product event summary: (b)(6) was not returned for evaluation.This complaint is associated with a clinical adverse event.A review of the manufacturing documentation was not performed as the reported event is not related to a manufacturing or servicing issue.Of note, information provided by the site indicated that the patient was found deceased, and the cause of death is unknown.Based on the limited information available, the device may have caused or contributed to the reported event.Per the instructions for use, death is a known potential complication associated with the implantation of a vad.Possible clinical factors that may have contributed to this event include the patient¿s pre-existing history and related comorbidities, the progression of their underlying disease, issues related to the therapeutic use of anticoagulant and antiplatelet medications and the patient's complex post-operative course.There are possible patient, pharmacological and procedural factors that may have contributed to this event.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.